HealthBoards

HealthBoards (http://www.healthboards.com/boards/)
-   Cancer: Prostate (http://www.healthboards.com/boards/cancer-prostate/)
-   -   Has Cialis Stopped Working? (http://www.healthboards.com/boards/cancer-prostate/930782-has-cialis-stopped-working.html)

RogerP 12-07-2012 10:08 AM

Has Cialis Stopped Working?
 
My urologist prescribed a 6 month course of Cialis 3 weeks after RRP when the catheter was removed.

After about 1 week of taking Cialis, I experienced increased libido and "pre-erection". This last one is the sensation of blood accumulation preceding what would have been an erection. I took this to be a positive effect of taking Cialis. These sensations lasted for about 3 weeks.

The sensations stopped a couple of days after starting the second month's course of medication.

I am left wondering whether I have mistaken some temporary (hormonal?) reaction to surgery for the effect of medication.

Cialis isn't cheap and, if it has ceased to be effective (if it ever was in the first place), I am disinclined to continue with it.

Has anyone on this forum had the same experience? If so, what advice can you give?

Thx

Tall Allen 12-07-2012 10:47 PM

Re: Has Cialis Stopped Working?
 
If the daily doses aren't working, you can try full doses. And if Cialis doesn't work, try Viagra or Levitra. Penile rehab protocols usually call for daily masturbation attempts, and daily pumping if that doesn't work. It is important to re-establish blood flow as soon as possible to stave off atrophy of penile tissue and eventual venous leak. If the full dose of all of those ED meds don't produce an erection, you can probably achieve one with tri-mix injections, at least twice a week. I know it's dispiriting to keep flogging a dead horse, but the work you do now may pay off down the road. I've known guys whose erections didn't start coming back for almost two years.

- Allen

RogerP 12-08-2012 01:56 AM

Re: Has Cialis Stopped Working?
 
Thanks, Tall Allen. You're a pillar of strength.

I started masturbation attempts on my own initiative ie not on my urologists advice. I have already bought a pump but have been reluctant to use it before consulting my urologist, which should happen in the next week.

If I was sitting in the USA or Europe, I would be laughed out of court for suggesting this, but I am wondering whether I have been slipped an ineffective counterfeit medication. Apart from generally lax controls here in South Africa, as evidenced by frequent busts by customs on importers of counterfeit goods, the apparent falloff in effectiveness happened just after I started the second course. Also, the second course was made up of bits from several other packages, not a sealed unit.

That's why I was wondering whether increased libido and "pre-erection" could come from causes other than Cialis or whether Cialis could lose its effectiveness.

I am on 5mg/day Cialis and the package specifically forbids taking more than 1 tablet per day.

Finally, I don't have the option of changing pharmacists because he took my doctor's script (for 6 months' worth of medication) from me when he dispensed the first course. Perhaps I can get around this by persuading my urologist to change the prescription to either a higher dose or different medication.

Your advice has given me a much clearer understanding: much appreciated.


All times are GMT -7. The time now is 06:37 AM.